1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Gamma-hydroxybutyrate withdrawal syndrome: dangerous but not well-known

Gamma-hydroxybutyrate withdrawal syndrome: dangerous but not well-known

  1. catseye
    Martijn S. van Noorden, M.D. , Lieselotte C.A.M. van Dongen, M.D. , Frans G. Zitman, M.D., Ph.D., Ton (A.)C.M. Vergouwen, M.D., Ph.D.

    General Hospital Psychiatry 31 (2009) 394 – 396


    Abstract:
    Gamma-hydroxybutyrate (GHB) is an endogenous inhibitory neurotransmitter and anesthetic agent that is being abused as a ‘club drug.’
    Withdrawal symptoms after cessation of GHB use are common and depend on the intensity of use. However, GHB withdrawal syndrome and
    delirium are unfamiliar to most psychiatrists, probably due to the fact that neither textbooks nor guidelines cover the subject. The GHB
    withdrawal syndrome may have a fulminant course that progresses to delirium. In those severe cases, admission to a general hospital and
    involvement of a psychiatrist become necessary. We present two cases of severe GHB withdrawal delirium, provide an overview of the
    literature and conclude with treatment recommendations.

    keywords:
    Gamma-hydroxybutyrate; GHB; Gamma-hydroxybutyric acid; Withdrawal; Delirium